MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the event occurred 2-3 days prior to (b)(6) 2019.Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the very tortuous right coronary artery (rca).A 2.75 x 38mm synergy ii drug-eluting stent was advanced for treatment.However, after multiple attempts to pass the ostium of the rca, the shaft bent.The catheter was snapped before putting in the device box.The procedure was completed with another of the same device.No patient complications were reported and patient status was fine.
 
Additional Manufacturer Narrative
(b3) date of event: the event occurred 2-3 days prior to (b)(6) 2019.Device is a combination product.A synergy ii us mr 2.75 x 38 mm stent delivery system (sds) from was returned for analysis broke in 2 pieces.The second piece of this device containing the manifold hub was not returned.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.A visual and tactile examination of the hypotube shaft found a break situated at 86 cm proximal to the distal end of the tip.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8811371
Report Number2134265-2019-08545
Device Sequence Number11376902
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public08714729840404
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0023251781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1